Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Using RGP contact lens. Noticed red line in white portion of eye. Suggest what to do

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1036 Questions
hi doctor,i am using RGP contact lens for 8 years,doctors have advised me to use for 6-8 hrs a day.but i have used for a longer time than specified last month,the white portion of the right eye had red lines (some thing like conjuctivitis),it lasted for 3-5 days,then the was normal,i consulted the local doctor,she told me ,its a mild allergy n she prescribed L-PRED drops and not to use contact lens for 10 days,but i used lens and stopped the drops within 3 days,but i used lens with limited timings,now after 20 days,when i use lens for more than 5 hrs or when i strain(like crying) my eyes get red lines,and very mil burning at the corner and gets normal over a time when i stop straining.please suggest me what to do,awaiting your reply at the earliest.
Posted Sun, 14 Oct 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 7 hours later
dear XXXXXX,
Thanks for sending your query to us.
Even good quality contact lenses can over a period of time start giving you some trouble.
Such local drops with steroids should be avoided.
A word of caution,do not put in any drops in the eye with lenses on,as the salt may deposit on the lens and start irritating.
In situations like this you can use astringent eye drops ,after removing the lens.
You are fine and apparently your lenses are also behaving well.
Please do get back to me in case of any further query.
Above answer was peer-reviewed by
Follow-up: Using RGP contact lens. Noticed red line in white portion of eye. Suggest what to do 34 minutes later
thank u for the reply,i have discontinued the contact lens for a week starting from yesterday(23.9.12),my eyes are normal,but i feel a mild burning at one corner of the right eye only when i sit at the computer or strain,but it goes normal in few doctor advised am using olopat eye drops for a week.suggest me whether i am right or not.i have no problem in my doubt is why is that burning sensation persists.
Answered by Dr. N. K. Misra 16 hours later
thanks for getting back to us .
after you have used olopat for the prescribed time you can use some lubricating drops like tears naturale ,ccs or tears plus eye drops for a while and this will basically take care of your situation.
Again,you are fine
please get back to me in case of any further query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor